Is it safe to take Zyban (Wellbutrin) and Sertraline together. PLEASE READ?
I've been on Sertraline for about 2 years 150mg a day for depression however it doesnt seem to make any difference to my mental health. I asked my psychiatrist if i could try Wellbutrin as ive read online that it is good for weightloss as well as depression. Wellbutrin isnt prescribed for depression in the UK anymore though. I am very overweight which has a massive effect on my mental health. My doctor thinks its the cause of my depression. I have been rejected for gastric band surgery as i am not heavy enough.
I stopped taking my sertraline 4 days ago (Tuesday 7th) and started taking 150mg of Wellbutrin a day which will increase to 2 a day in a weeks time.
I have been getting severe side effects from the sudden withdrawal of Sertraline. Anxiety, nightmares, heart flutters etc and want to take a small dose of Sertraline to stop this and wean myself off it gradually HOWEVER, i have read that there is a major interaction when taking the drugs together. ie possible seizures. A pharmacist confirmed this last night BUT i have just spoke to an NHS duty doctor who said that he couldnt find an interaction and it will be ok to take together.
I dont know what to do for the best. Do i take a small dose of Sertraline to help with the withdrawal symptoms? If I do i MAY be increasing the risk of having a seizure!
Just to let you know that I have recently had blood tests which were all clear. Not diabetic, blood pressure is fine etc
Im not diabetic, blood pressure is fine.
- Anonymous7 years agoFavourite answer
I would always speak to your family doctor, as they have access to your full patient record and can make a much more informed decision to another doctor (out of hours/hospital)
What weight are you? Whats your BMI. If you don't qualify for a gastric band on the NHS maybe your not as big as you think you are? best wishesSource(s): http://www.gastricbandforum.co.uk